Severe bleeding danger from synthetic ‘pot’

Posted at 3 p.m. on April 5, 2018

The Brillion News

MADISON – The Wisconsin Department of Health Services (DHS) is warning people about the dangers of synthetic cannabinoids, often called “fake weed”, “K2” or “spice”.

Severe bleeding has been reported in people who have used synthetic cannabinoids, including one confirmed case in Wisconsin, and two deaths in Illinois. These products are found across the U.S. in convenience stores, gas stations, drug paraphernalia shops, novelty stores, and online – although they are illegal in many jurisdictions.




“These recent cases of severe bleeding are evidence of the risks associated with synthetic cannabinoids and the harm these products can cause,” said State Health Officer Karen McKeown. “We are working with state and local partners to make people aware of these dangers and identify potential cases in Wisconsin.”

Synthetic cannabinoids are not one drug.

Hundreds of different synthetic cannabinoid chemicals are manufactured and sprayed on dried plant material or sold as liquids to be inhaled in addictive tobacco products like e-cigarettes or other vaping devices. New ones with unknown health risks are available each year. Synthetic cannabinoid products are unsafe, and the health effects from using them can be unpredictable, harmful, and even life threatening.

People should call 911 or go to the emergency department right away if someone has a serious reaction to synthetic cannabinoids.

Online or Straight to your Mailbox - We've got you covered!

  • White Facebook Icon

The Brillion News

425 W. Ryan St. 

Brillion, WI 54110

920-756-2222

© 2019 Designed by Zander Press